MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED,15/190, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED,15/190, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Dislocation (2374)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: biolox delta, ceramic femoral head, xl, 36/+7, taper 12/14; catalog#: 00-8775-036-04; lot#: 3059358b2.Adler ortho head 36 mm; catalog#: 0813603; lot#: t36471ab.Adler ortho insert 54/56x36mm 3-b; catalog#: 0753352; lot#: t32159aa.Adler ortho screw 6.5 mm; catalog#: 0601030; lot#: t17518aa.Adler ortho screw 6.5 mm; catalog#: 0601030; lot#: t25940aa.Report source ¿ foreign: (b)(6).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00314.
 
Event or Problem Description
It was reported that: the patient underwent a revision surgery approximately 1 month after the implantation due to periprosthetic instability and bone fracture.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product was not returned for investigation.Therefore, visual and dimensional evaluation could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: dislocation confirmed with increased lateral inclination noted as a contributing factor.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay corrected information.Further information was received which reported that the patient was revised approximately 1 month postop due to dislocation.A pre-revision radiograph was provided and reviewed by a health care professional.The femoral component is dislocated superolaterally with respect to the acetabular cup.The acetabular cup demonstrates increased lateral inclination, a finding which can predispose to dislocation.Hardware appears intact.No periprosthetic lucencies.Bones appear intact without fracture or osteopenia.No signs of loosening, wear, radiolucency, or contributing factors.This corrected information does not change the outcome of the investigation previously reported.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Further information was received which reported that the patient experienced a left hip dislocation immediately after surgery.Revision surgery was performed approximately 1 month postop.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED,15/190, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14539619
Report Number0009613350-2022-00313
Device Sequence Number4956858
Product Code JDI
UDI-Device Identifier00889024593466
UDI-Public(01)00889024593466(17)260816(10)3080465
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K871347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/16/2026
Device Model NumberN/A
Device Catalogue Number01.00101.915
Device Lot Number3080465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/30/2022
08/05/2022
08/05/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date07/28/2022
08/16/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexFemale
Patient Weight72 KG